Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

Stevens Johnson Syndrome Lawsuit Filed

. By
Scranton, PAThe parents of a boy who died after developing Stevens Johnson Syndrome are reportedly filing a lawsuit against a medical center, a hospital and multiple doctors who treated the boy. The parents allege the defendants were negligent in their treatment of the boy and their failure to properly diagnose him, resulting in his death. At the time of his death, the young boy reportedly had Stevens Johnson Syndrome symptoms, pneumonia, and liver and kidney failure.

The Times-Tribune (11/26/14) reports that Pedro Arce, Jr. was only six years old when he died after months of medical care and treatment. According to the report, he was taken to Moses Taylor Hospital on January 29, 2013, with a fever, cough and a sore throat. He was reportedly misdiagnosed and prescribed the wrong medication.

On April 10, 2013, the boy died at St. Christopher’s Hospital for Children. An autopsy showed that the boy had Stevens Johnson Syndrome, pneumonia and organ failure. The boy’s parents, Amaris Ramos and Pedro Arce, filed a lawsuit against the defendants alleging that their negligence resulted in the young boy’s death.

Meanwhile, a lawsuit has also been filed against a doctor in Waco, alleging the doctor’s medical malpractice caused a patient to die from sepsis linked to his Stevens Johnson Syndrome. Mildred Slaughter’s brother, Harold Hutchinson, died in August 2011 at age 78 after he took Bactrim for a bacterial infection. The Waco Tribune-Herald reports Hutchinson then developed Stevens Johnson Syndrome in reaction to taking the medication.

An attorney for the doctor said Hutchinson had diabetes, problems with his prostate and other medical conditions, and that the doctor’s actions did not cause Hutchinson’s death. The doctor also reportedly testified that he had last prescribed Bactrim for the patient six months before Hutchinson was hospitalized, not 10 days before.

Lawsuits concerning Stevens Johnson Syndrome have been filed against a variety of defendants. In some cases, the lawsuits are filed against drugmakers, alleging patients were not adequately warned about the risks associated with taking the medication. One such lawsuit resulted in an award of $10 million to the plaintiff, who was only three years old when she developed Stevens Johnson Syndrome after taking Children’s Motrin. McNeil-PPC appealed the award, but a jury panel rejected the appeal and rejected a motion by the defendants to have the lawsuit reheard.

In addition to lawsuits filed against drugmakers, some lawsuits are filed against doctors or medical centers alleging that they failed to properly diagnose patients with Stevens Johnson Syndrome, resulting in serious injury or death.

READ ABOUT STEVENS JOHNSON SYNDROME (SJS) LAWSUITS

Stevens Johnson Syndrome (SJS) Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Stevens Johnson Syndrome (SJS) claim at no cost or obligation.

READER COMMENTS

Posted by

on
My dad went in OHSU because he had 103 fever ended up it was pneumonia so he was giving a variety of medication including Dilaudid and antibiotics it seems like he was not bouncing back the doctor said that the rash on him was because of low platelets levels come to find out after late diagnose sing his skin was purple rash and coughing which ended up Stevens-Johnson syndrome teen toxic epidural ptosis because of late dyed Gnosis my dad died with sheets of skin peeled off of his body 70% of his body they did not treat him as a burn victim and could not find the proper cream to put over him to stop the infections.

Posted by

on
I was given amoxicillin after coming down with a case of mono. The doctor who put me on the amoxicillin never tested me prior for mono and after starting the medication I developed Steven Johnson syndrome. My skin turned purple. It burned and I ran high fevers. I was hospitalized for approximately one week. Since then I continue to break out with body rashes that is only controlled by high doses of steroids. Two Dermatologist have referred me to an Allergist. The allergist I just saw believes these rashes are triggered by the original rash I got when I was 17. No one knows what to do at this point. Any advice?

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free